| Model Number |
FG15160-0615-1S |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
05/24/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that, following stroke intervention of the ica, the solitaire and phenom were removed.However, when contrast was injected to confirm clot removal, the marker band was found to remain in the patient in the m2/3 branch.Upon inspecting the phenom, the marker band was confirmed to be missing.The devices were prepared as indicated per the ifu.It was noted that the patient's vessel tortuosity was severe.There were no related patient symptoms.
Event or Problem Description
Additional information received reported that the cause of the marker band coming dislodged was not determined.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3.Product analysis: the phenom 27 catheter was returned for analysis within a shipping box and within a plastic bio-pouch.No damages or irregularities were found with the phenom 27 catheter hub.The distal ~29.5cm of the phenom 27 catheter body was found flattened.The distal marker was found dislodged from the catheter tip.The dislodged marker band was not returned as it likely remains within the patient.The separated outer tubing material exhibited plastic deformation (jagged edges and stretching).There does not appear to be any separation of the inner liner.The phenom 27 catheter total length was measured to be ~168.4cm, and the useable length was measured to be ~161.8cm which is within specification (specification: 160cm ± 5).Based on the device analysis and reported information, the customer¿s ¿marker band dislodged¿ report was confirmed.The separated outer tubing material exhibited plastic deformation, which indicates the marker band dislodged as the tensile strength of the tubing material was exceeded.For the marker band to dislodge from the catheter, the distal shaft needs to be damaged, which is unlikely to occur without experiencing excessive resistance.As the phenom 27 catheter body was found flattened, it is likely that the guide catheter was kinked/damaged, causing the catheter to flatten if pulled through, likely against resistance, subsequently causing the marker to dislodge.In this event, the patent¿s ¿severe¿ vessel tortuosity likely contributed to the event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.